MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL INC. ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER
Model Number IPN033364
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
The nurse found the catheter leaking at the juncture hub from the proximal port.Catheter had been inserted on (b)(6) 2021.It was r eported the device was removed and the doctor changed the catheter.There was a delay in therapy without harm to the patient.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4), the customer provided three photos and one video.The reported complaint of a juncture hub leak was able to be confirmed from the first photo and the video provided.The first photo showed evidence of leakage in the form of liquid droplets at the juncture hub.The second and third photos showed the lidstock of the finished kit.The finished good part number and lot number were able to be confirmed from the second and third photos.Visual analysis of the customer video revealed that the juncture hub leaked when pressurizing the proximal extension line.The customer also returned one picc catheter and a lidstock for analysis.Signs of use in the form of biological material was observed inside the distal extension line.Visual analysis of the returned sample revealed that the distal end of the juncture hub was defective.The appearance of this defect appeared consistent with a molding defect.This subsequently created a hole leading into the proximal lumen.The ifu provided with this kit states: "2.Attach syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place.3.Flush remaining lumen(s) with sterile saline.Clamp or attach injection site cap(s) to extension line(s) to contain saline within lumen." a lab inventory syringe filled with water was used to test for leaks on the returned catheter.When the proximal lumen was injected, water was observed leaking out of the hole in the juncture hub.No leaks were observed when injecting the distal extension line.A device history record review was performed with a relevant finding.A non-conformance was initiated for catheter leaks.This finding could be linked to the failure mode observed in this complaint.The customer report of a leaking juncture hub was confirmed through complaint investigation.Visual and functional analysis revealed that the catheter leaked out of a small hole in the juncture hub when injecting water through the proximal lumen.A device history record review was performed, and a relevant finding was identified.A non-conformance was initiated for catheter leaks.This finding could be linked to the failure mode observed in this complaint.Based on the customer report and the sample received, manufacturing caused or contributed to this event.A non-conformance request was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
The nurse found the catheter leaking at the juncture hub from the proximal port.Catheter had been inserted on (b)(6) 2021.It was reported the device was removed and the doctor changed the catheter.There was a delay in therapy without harm to the patient.The patient's condition is reported as fine.

Brand Name
ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM)
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11993943
Report Number9680794-2021-00297
Device Sequence Number3214957
Product Code LJS
UDI-Device Identifier50801902095393
UDI-Public50801902095393
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K073451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberIPN033364
Device Catalogue NumberPR-05052-LW
Device Lot Number14F21A0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/29/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.; NONE REPORTED.